... samples of Cymbalta after I complained that Effexor didn't seem to be working anymore
25 Apr 2011
You will need to taper from the Effexor by gradually reducing your dosage over time and satrting the Cymbalta at the lowest dosage and eventaully increasing over time. What dose of the Cymbalta samples did the doctor give you? Did the doctor not give you instructions as to how to switch from one to the other? He/she may have expected you to just stop the Effexor and start the Cymbalta but I don't recommend that. My doctor always tapers off one while starting the other. You can reduce the Effexor XR to 150mgs if you have 150mg pills or take two 75's for at least two weeks while starting the Cymbalta at 30mgs if that is the dose he gave you. If he gave you the 60mg Cymbalta then you are kinda stuck NOT being able to taper one while starting the other because it maybe too much medication at one time.
I have given too much info here and encourage you to consult your prescribing doctor before going any further as I don't know what milligram pills you have.
Keep in touch,
25 Apr 2011
Hello dinah975. Hope that you are doing well. To have those type of side effects isn't fun, thats for certain. I was at one time also on effexor. The medication was eventually dropped. I changed then to lexapro, and in my case, with little discomfort. I also ask, what amount of cymbalta are you beginning with, 30mg? That is key, usually, when dropping one med for another, lower dose is given when beginning a new medication. Just curious how long you were on effexor. Cymbalta, I am currently on 60mg, is a fairly pleasant drug, med for me to be on. It curbs my hunger, so no weight gain. I could go on a bit, ha! my trade mark. Hope that it goes ok, the transition. And, ask, tell your dr. if you feel at all, uncomfortable with whats going in regards to reactions, side effects. I would. Best wishes.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
i have been recently been perscribed cymbalta.. i was on effexor 75 mg for about year and a half but became more suicidal thinking th last 6 months ...
3 answers • 10 Nov 2012
until she gets her effexor refilled in approx. four days. considering the side effects of withdrawals of effexor would that be a sensible solution?
3 answers • 1 Nov 2014
I have tried Pristiq in the past and it worked well on several symptoms with the least amount of side effects, but beginning it with 50 mg right away ...
3 answers • 28 Feb 2015